I have had hep c for a number of years now- had a biopsy 5 years ago and showed small amt of fibrosis with a fatty liver. My labs are fairly normal annually.The enzymes stay the same, meaning on the low end to normal.
Anyway, I had a tooth abcess 3 weeks ago, my cheek got the size of a melon and was in severe pain. I was prescribed amoxicillin 500 mg 4 times a day for 7 days and then the morning of having the abcessed tooth pulled, I took 4 amoxicillin due to a heart murmur. The antibiotics did not bother me, but a week after taking them I have been getting bouts of nausea throughout the day, especially when I become stressed- then it really hits me. When sleeping at night I am fine.
I was telling a friend about it and she scared me- told me people with hep c should never take amoxicillin. I cant take any other antibiotic, because I am allergic to them.
I do a lot of research on meds prior to taking them, and even my Doctor and Dentist and pharmacist said they would be okay and safe to take, but now upset about what my friend said.
If you look up all antiobiotics, they all mention if you have liver problems, blah, blah blah.
I had no choice but to take the amoxicillin, but now afraid I have harmed my liver further.
Here is a site that lists potentially harmful drugs for those with Hep C. Try searching " amoxicillin + hep c + danger" and you will get more info. Amoxicillin has caused liver failure in some who take it and have Hep C. Have you spoken to your doctor about this? Maybe you need further evaluation.
I have just finished a cycle of Amoxicillan for ten days for the exact same reason as you. I haven't had any nauseau but unfortunately I got the 'other' problem a few times and attributed it to the antibiotiics.
You know, you might have something there about killing off the good bacteria- I do remember taking antibiotics back in January and about a week later (same as this time) I started getting nauseated and took some probiotics for about a week and started feeling better. I totally forgot about that episode.
So, would the good bacteria being killed off cause nausea?
Have you considered that nausea and other digestive problems might be related to the 'good' bacteria in your digestive tract being killed off over the course of antibiotic tx? You might be able to 'rebalance' things with some good yogurt or kefir.
Something you might want to ask your doc.
sometimes we are forced to choose between bad and worse and there is no good choice. Maybe try eating something to help improve the "good bacteria" in your tummy now. Try not to worry too much about what is in the past, there are a few "recommended" antibiotics for HCV patients mentioned in a post above but if you can not take those antibiotics you have no choice but to kill your tooth infection or uture inections with the only tool you had.
hey nice guy- what problems did you have? Also, I am a nurse and have access to PDR and majority of antibiotics one way or another can cause problems with the liver- seems to me most drugs do. But if you need an antibiotic for a severe infection, what choice do you have? I am allergic to majority of antibiotics- amoxicillin is about the only thing I can take.
Does your liver calm back down after a while? I mean, sometimes I think this could be psychosomatic, because the nausea comes and goes- I am fine at night while sleeping or reading in bed- its when I get really stressed out that the nausea flares up- never had anything like this before, but its a thought due to the fact I am so worried about antibiotic use.
What makes me mad is that I consulted with a pharmacist and my Doctor prior to taking them and they said it would be fine.
I am so careful what I put in my system, and my husband told me I had no choice but to take the amoxicillin- the abcess caused my cheek and eye to swell up the size of a melon- it could have gone into my brain. I was in severe pain and after a few days of antibiotic treatment, the swelling went down. I also had to take 4 one hour before dental extraction due to a heart murmur, otherwise I would end up with endocarditis.
Seems likes its a double edged sword. I am so upset about all of this.I am hoping its a gut thing- good bacteria was destroyed and that is what is causing the transient nausea. Going to start taking probiotics to see if I get better. I do have a docs appt in a few weeks, but in the meantime, I am totally frustrated and angry.
This is old, but I found it relevant(used the search tool:)) . I took Clindamycin(spellling may be off) and my tummy turned purple. Beet red purple.
Before HCV I still had flares from antibiotics. Now it is 100x worse.
I found good results with Bactrim though.
All of the meds will say don't take with liver disease but the one listed above can even cause hepatoxoligy.
I spoke too soon.I took one dose and I thought I was going to die.If my system can't handle antibiotics then how would my body handle treatment?
I have decided against putting anything inside of myself like that anymore.
I hope others get the results they want, but "treatment" is not for me.
I will love myself the way it is. I don't agree with poisoning ourselves to be like mice in an experiment lab. NO thank you. Maybe one day medicine will be the way it is supposed to be again. Our technology has only hindered the health of our world.
Yes the alternative medication board would probably have much better results for you. Anyone with that much of a violent reaction to an antibiotic commonly taken shouldn't be messing with real meds at this point.
After last night,I feel so much more passionate with my journey of life.
I sat in the bath and all of a sudden my heart had an odd pain in it, I could barely breath.I was gasping to breath.I tried to calm myself. My throat swelled up. My skin became severely itchy all over. My muscles became tight and achy. I had a severe allergic reaction.
I am now allergic to every kind out there.
This is all for a reason. Many of you maybe thought I was being nieve about my prognosis and what the future might hold w/o treatment. I asked a lot of questions b/c I know my own immune system and I was wondering what kinds of things you go through by it. My body flips out from simple things in addition to having the HCV, so what would happen to me if I did go through with it? I now know what I am supposed to do.I feel like a whole new person and I am so thankful for this spiritual awakening.I thank my body for having the HCV, because for me, it has been a blessing.It has opened my eyes into a new meaning of appreciation for my health, well being and the postivie choices that we do have to keep us healthy, besides treatment.I embreace all the growth on this journey and I hope not to offend anyone elses path, for we are a voice of four million, but our indiviual journeys will be seperate,and thank you Trinity for noting earlier, no one can hold my hand.I must be my own best friend and truly listen to my heart and self. Thank you for all of your support, questions-though tedious at times, and guidance. God bless all! I hope we all achieve the results that we are individually seeking.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.